Alert archive / Kentucky / Winter Storm Warnings in 2013
Winter Storm Warning 3, NWS Jackson, KY
NWS Jackson, KY issued this winter storm warning at Dec 10, 2013, 6:00 AM EST for Pike County, Kentucky. It was in force for 5 hr. 5 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Dec 10, 2013, 6:00 AM EST (11:00 UTC)
- Expired
- Dec 10, 2013, 11:25 AM EST
- In force
- 5 hr
- Issued by
- NWS Jackson, KY
County Pike County, KY
The radar
The Jackson,KY radar (KJKL), 82 km from the middle of the area, began a volume at 11:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 10, 7:30 AM EST | SNOW 1.5 | Pikeville, KY | THE PIKE COUNTY EMERGENCY MANAGER REPORTED 1.5 INCHES OF SNOW ON THE GROUND. HE REPRORTED SECONDARY ROADS WERE SNOW COVERED AND SLICK AND MAIN ROADS WERE SLUSHY. |
| Dec 10, 8:00 AM EST | SNOW 2 | 2 Ne Belcher, KY | 2 INCHES OF SNOW WAS ESTIMATED TO HAVE FALLEN. |
| Dec 10, 8:30 AM EST | HEAVY SNOW 4 | Kimper, KY | |
| Dec 10, 9:00 AM EST | SNOW 1.8 | 2 W Mouthcard, KY | 1.8 INCHES OF SNOWFALL WAS REPORTED. |
| Dec 10, 9:00 AM EST | SNOW 2 | 1 Nnw Virgie, KY | 2 INCHES OF SNOW WAS ESTIMATED TO HAVE FALLEN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 11.0 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 635 m above ground
- 0-6 km bulk shear
- 111 kt
- 0-1 km storm-relative helicity
- -118 m²/s²
- 0-3 km storm-relative helicity
- -28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KJKL 101100 AAA WSWJKL URGENT - WINTER WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 600 AM EST TUE DEC 10 2013 ...WINTRY WEATHER TO CONTINUE THROUGH THIS AFTERNOON... .A DISTURBANCE MOVING ACROSS THE OHIO VALLEY WILL CONTINUE TO PULL MOIST AIR INTO THE REGION. THIS AIR WILL OVERRIDE A COLD AIR MASS IN PLACE OVER EASTERN KENTUCKY...SETTING THE STAGE FOR A QUICK SHOT OF ACCUMULATING SNOW FOR MOST PLACES IN EAST KENTUCKY. A PERIOD OF SNOW THAT BEGAN OVERNIGHT WILL CONTINUE THROUGH LATE THIS MORNING FOR MOST OF THE AREA. THE ACCUMULATING SNOW WILL END FROM NORTHWEST TO SOUTHEAST LATER TODAY...BUT NOT BEFORE LEAVING BEHIND BETWEEN ONE AND THREE INCHES OF SNOW ON AVERAGE...WITH LOCALIZED AMOUNTS NEAR 4 INCHES POSSIBLE. KYZ120-101900- /O.UPG.KJKL.WW.Y.0019.000000T0000Z-131210T2100Z/ /O.NEW.KJKL.WS.W.0003.131210T1100Z-131210T2100Z/ PIKE- INCLUDING THE CITY OF...PIKEVILLE 600 AM EST TUE DEC 10 2013 ...WINTER STORM WARNING IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. * SNOW...POSSIBLY HEAVY AT TIMES...IS EXPECTED TO FALL THROUGH LATE THIS MORNING. THE SNOW WILL THEN TAPER OFF TO FLURRIES BY 4 PM EST THIS AFTERNOON. * GENERALLY 3 TO 5 INCHES OF SNOW ACCUMULATION CAN BE EXPECTED. * THE SNOW MAY FALL HEAVILY DURING THE MORNING COMMUTE. ROADS WILL BECOME SNOW COVERED AND SLICK IN SPOTS. TIMES OF REDUCED VISIBILITIES BELOW ONE HALF OF A MILE WILL BE POSSIBLE IN HEAVY SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... STAY TUNED TO NOAA WEATHER RADIO...LOCAL RADIO AND TELEVISION MEDIA FOR FURTHER DETAILS OR UPDATES. FOR MORE INFORMATION...VISIT OUR INTERNET WEB SITE AT WEATHER.GOV/JACKSONKY. $$ KYZ044-050>052-101700- /O.CON.KJKL.WW.Y.0019.000000T0000Z-131210T1700Z/ FLEMING-MONTGOMERY-BATH-ROWAN- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD 600 AM EST TUE DEC 10 2013 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY. * ACCUMULATING SNOW IS EXPECTED TO CONTINUE THROUGH THE MORNING BEFORE TAPERING OFF TO MAINLY FLURRIES BY NOON. * GENERALLY UP TO 2 INCHES OF SNOW CAN BE EXPECTED...WITH SOME LOCALLY HIGHER AMOUNTS POSSIBLE. THE HIGHER AMOUNTS SHOULD OCCUR TO THE SOUTH OF THE INTERSTATE 64 CORRIDOR. * THE SNOW MAY BE FALLING MODERATE TO HEAVILY DURING THE MORNING COMMUTE. ROADS MAY BECOME SNOW COVERED AND SLICK IN SPOTS. ALSO...TIMES OF REDUCED VISIBILITIES WILL BE POSSIBLE IN MODERATE RATES OF SNOW FALL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ KYZ058>060-068-069-079-080-083-084-104-106>109-111-112-114-101900- /O.CON.KJKL.WW.Y.0019.000000T0000Z-131210T1900Z/ ESTILL-POWELL-MENIFEE-ROCKCASTLE-JACKSON-PULASKI-LAUREL-WAYNE- MCCREARY-ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-LEE-BREATHITT- OWSLEY- INCLUDING THE CITIES OF...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...SANDY HOOK...WEST LIBERTY...PAINTSVILLE... CAMPTON...SALYERSVILLE...BEATTYVILLE...JACKSON...BOONEVILLE 600 AM EST TUE DEC 10 2013 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 2 PM EST THIS AFTERNOON... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 2 PM EST THIS AFTERNOON. * SNOW IS EXPECTED TO CONTINUE FALLING THROUGH EARLY THIS AFTERNOON. SNOW WILL TAPER OFF TO MAINLY FLURRIES BY 2 PM TODAY. * GENERALLY 1 TO 3 INCHES OF SNOW CAN BE EXPECTED...WITH SOME LOCALLY HIGHER AMOUNTS NEAR 4 INCHES POSSIBLE. THE HIGHEST AMOUNTS SHOULD OCCUR TO THE SOUTH OF THE MOUNTAIN PARKWAY CORRIDOR. * THE SNOW MAY FALL HEAVILY DURING THE MORNING COMMUTE. ROADS WILL BECOME SNOW COVERED AND SLICK IN SPOTS. TIMES OF REDUCED VISIBILITIES BELOW ONE HALF OF A MILE WILL BE POSSIBLE IN HEAVY SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ KYZ085>088-110-113-115>119-101900- /O.CON.KJKL.WW.Y.0019.000000T0000Z-131210T2100Z/ WHITLEY-KNOX-BELL-HARLAN-FLOYD-KNOTT-PERRY-CLAY-LESLIE-LETCHER- MARTIN- INCLUDING THE CITIES OF...CORBIN...WILLIAMSBURG...BARBOURVILLE... MIDDLESBORO...PINEVILLE...HARLAN...PRESTONSBURG...HINDMAN... HAZARD...MANCHESTER...HYDEN...WHITESBURG...INEZ 600 AM EST TUE DEC 10 2013 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. * SNOW...POSSIBLY HEAVY AT TIMES...IS EXPECTED TO FALL THROUGH MID MORNING TODAY. THE SNOW WILL THEN TAPER OFF TO FLURRIES BY 4 PM EST THIS AFTERNOON. * GENERALLY 1 TO 3 INCHES OF SNOW AND SLEET ACCUMULATION CAN BE EXPECTED...WITH SOME LOCALLY HIGHER AMOUNTS NEAR 4 INCHES POSSIBLE. THE HEAVIEST AMOUNTS SHOULD FALL ACROSS ELEVATIONS ABOVE 2000 FEET AS WELL AS NEAR THE HAL ROGERS PARKWAY AND KY HIGHWAY 80 CORRIDORS. * THE SNOW MAY FALL HEAVILY DURING THE MORNING COMMUTE. ROADS WILL BECOME SNOW COVERED AND SLICK IN SPOTS. TIMES OF REDUCED VISIBILITIES BELOW ONE HALF OF A MILE WILL BE POSSIBLE IN HEAVY SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW AND SLEET WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ AR
3 follow-up statements
000 WWUS43 KJKL 101242 AAB WSWJKL URGENT - WINTER WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 742 AM EST TUE DEC 10 2013 ...WINTRY WEATHER TO CONTINUE THROUGH THIS AFTERNOON... .A DISTURBANCE MOVING ACROSS THE OHIO VALLEY WILL CONTINUE TO PULL MOIST AIR INTO THE REGION. THIS AIR WILL OVERRIDE A COLD AIR MASS IN PLACE OVER EASTERN KENTUCKY...SETTING THE STAGE FOR A QUICK SHOT OF ACCUMULATING SNOW FOR MOST PLACES IN EAST KENTUCKY. A PERIOD OF SNOW THAT BEGAN OVERNIGHT WILL CONTINUE THROUGH LATE THIS MORNING FOR MOST OF THE AREA. THE ACCUMULATING SNOW WILL END FROM NORTHWEST TO SOUTHEAST LATER TODAY...BUT NOT BEFORE LEAVING BEHIND BETWEEN ONE AND THREE INCHES OF SNOW ON AVERAGE...WITH LOCALIZED AMOUNTS NEAR 4 INCHES POSSIBLE. PIKE COUNTY COULD SEE SNOWFALL TOTALS UP TO 5 INCHES IN SOME LOCATIONS. KYZ120-102045- /O.CON.KJKL.WS.W.0003.000000T0000Z-131210T2100Z/ PIKE- INCLUDING THE CITY OF...PIKEVILLE 742 AM EST TUE DEC 10 2013 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. * SNOW...POSSIBLY HEAVY AT TIMES...IS EXPECTED TO FALL THROUGH LATE THIS MORNING. THE SNOW WILL THEN TAPER OFF TO FLURRIES BY 4 PM EST THIS AFTERNOON. * GENERALLY 3 TO 5 INCHES OF SNOW ACCUMULATION CAN BE EXPECTED. * THE SNOW MAY FALL HEAVILY DURING THE MORNING COMMUTE. ROADS WILL BECOME SNOW COVERED AND SLICK IN SPOTS. TIMES OF REDUCED VISIBILITIES BELOW ONE HALF OF A MILE WILL BE POSSIBLE IN HEAVY SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... STAY TUNED TO NOAA WEATHER RADIO...LOCAL RADIO AND TELEVISION MEDIA FOR FURTHER DETAILS OR UPDATES. FOR MORE INFORMATION... VISIT OUR INTERNET WEB SITE AT WEATHER.GOV/JACKSONKY. $$ KYZ044-050>052-101700- /O.CON.KJKL.WW.Y.0019.000000T0000Z-131210T1700Z/ FLEMING-MONTGOMERY-BATH-ROWAN- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD 742 AM EST TUE DEC 10 2013 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY. * ACCUMULATING SNOW IS EXPECTED TO CONTINUE THROUGH THE MORNING BEFORE TAPERING OFF TO MAINLY FLURRIES BY NOON. * GENERALLY 2 TO 3 INCHES OF SNOW CAN BE EXPECTED. * THE SNOW MAY BE FALLING MODERATE TO HEAVILY DURING THE MORNING COMMUTE. ROADS MAY BECOME SNOW COVERED AND SLICK IN SPOTS. ALSO...TIMES OF REDUCED VISIBILITIES WILL BE POSSIBLE IN MODERATE RATES OF SNOW FALL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ KYZ058>060-068-069-079-080-083-084-104-106>109-111-112-114-101900- /O.CON.KJKL.WW.Y.0019.000000T0000Z-131210T1900Z/ ESTILL-POWELL-MENIFEE-ROCKCASTLE-JACKSON-PULASKI-LAUREL-WAYNE- MCCREARY-ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-LEE-BREATHITT- OWSLEY- INCLUDING THE CITIES OF...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...SANDY HOOK...WEST LIBERTY...PAINTSVILLE... CAMPTON...SALYERSVILLE...BEATTYVILLE...JACKSON...BOONEVILLE 742 AM EST TUE DEC 10 2013 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 2 PM EST THIS AFTERNOON... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 2 PM EST THIS AFTERNOON. * SNOW IS EXPECTED TO CONTINUE FALLING THROUGH EARLY THIS AFTERNOON. SNOW WILL TAPER OFF TO MAINLY FLURRIES BY 2 PM TODAY. * GENERALLY 1 TO 3 INCHES OF SNOW CAN BE EXPECTED...WITH SOME LOCALLY HIGHER AMOUNTS NEAR 4 INCHES POSSIBLE. THE HIGHEST AMOUNTS SHOULD OCCUR TO THE SOUTH OF THE MOUNTAIN PARKWAY CORRIDOR. * THE SNOW MAY FALL HEAVILY DURING THE MORNING COMMUTE. ROADS WILL BECOME SNOW COVERED AND SLICK IN SPOTS. TIMES OF REDUCED VISIBILITIES BELOW ONE HALF OF A MILE WILL BE POSSIBLE IN HEAVY SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ KYZ085>088-110-113-115>119-102045- /O.CON.KJKL.WW.Y.0019.000000T0000Z-131210T2100Z/ WHITLEY-KNOX-BELL-HARLAN-FLOYD-KNOTT-PERRY-CLAY-LESLIE-LETCHER- MARTIN- INCLUDING THE CITIES OF...CORBIN...WILLIAMSBURG...BARBOURVILLE... MIDDLESBORO...PINEVILLE...HARLAN...PRESTONSBURG...HINDMAN... HAZARD...MANCHESTER...HYDEN...WHITESBURG...INEZ 742 AM EST TUE DEC 10 2013 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. * SNOW...POSSIBLY HEAVY AT TIMES...IS EXPECTED TO FALL THROUGH MID MORNING TODAY. THE SNOW WILL THEN TAPER OFF TO FLURRIES BY 4 PM EST THIS AFTERNOON. * GENERALLY 1 TO 3 INCHES OF SNOW AND SLEET ACCUMULATION CAN BE EXPECTED...WITH SOME LOCALLY HIGHER AMOUNTS NEAR 4 INCHES POSSIBLE. THE HEAVIEST AMOUNTS SHOULD FALL ACROSS ELEVATIONS ABOVE 2000 FEET AS WELL AS NEAR THE HAL ROGERS PARKWAY AND KY HIGHWAY 80 CORRIDORS. * THE SNOW MAY FALL HEAVILY DURING THE MORNING COMMUTE. ROADS WILL BECOME SNOW COVERED AND SLICK IN SPOTS. TIMES OF REDUCED VISIBILITIES BELOW ONE HALF OF A MILE WILL BE POSSIBLE IN HEAVY SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW AND SLEET WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ AR
000 WWUS43 KJKL 101500 AAA WSWJKL URGENT - WINTER WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 1000 AM EST TUE DEC 10 2013 ...WINTRY WEATHER TO CONTINUE THROUGH THIS AFTERNOON... .A QUICK HITTING WEATHER DISTURBANCE IS NOW STARTING TO MOVE OUT OF THE OHIO VALLEY. THE EXIT OF THIS SYSTEM WILL TAKE THE MOISTURE AND SNOW ALONG WITH IT AS MUCH DRIER AIR FILTERS INTO EAST KENTUCKY. LOOK FOR THE SNOW TO END FROM WEST TO EAST OVER THE NEXT SEVERAL HOURS. SOME LOCATIONS MAY STILL BE ABLE TO PICK UP AN ADDITIONAL HALF AN INCH OF SNOW...BUT MOST PLACES WILL SEE LITTLE MORE THAN ANOTHER DUSTING OF SNOW THROUGH EARLY AFTERNOON. KYZ044-050>052-101600- /O.CAN.KJKL.WW.Y.0019.000000T0000Z-131210T1700Z/ FLEMING-MONTGOMERY-BATH-ROWAN- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD 1000 AM EST TUE DEC 10 2013 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN JACKSON HAS CANCELLED THE WINTER WEATHER ADVISORY. THE LAST BAND OF SNOW IS MOVING OUT OF THE ADVISORY AREA AND AS A RESULT THE WINTER WEATHER ADVISORY IS NOW CANCELED. $$ KYZ120-101900- /O.EXT.KJKL.WS.W.0003.000000T0000Z-131210T1900Z/ PIKE- INCLUDING THE CITY OF...PIKEVILLE 1000 AM EST TUE DEC 10 2013 ...WINTER STORM WARNING NOW IN EFFECT UNTIL 2 PM EST THIS AFTERNOON... THE WINTER STORM WARNING IS NOW IN EFFECT UNTIL 2 PM EST THIS AFTERNOON. * SNOW ENDING. * GENERALLY 3 TO 5 INCHES OF TOTAL SNOW ACCUMULATION HAS FALLEN OVER THE AREA WITH UP TO AN ADDITIONAL HALF INCH POSSIBLE THROUGH 2 PM EST. * UNTREATED ROADS ARE LIKELY SNOW COVERED AND SLICK IN SPOTS. TIMES OF REDUCED VISIBILITIES WILL BE POSSIBLE FROM ANY LINGERING BURSTS OF MODERATE SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... STAY TUNED TO NOAA WEATHER RADIO...LOCAL RADIO AND TELEVISION MEDIA FOR FURTHER DETAILS OR UPDATES. FOR MORE INFORMATION...VISIT OUR INTERNET WEB SITE AT WEATHER.GOV/JACKSONKY. $$ KYZ058>060-068-069-079-080-083-084-104-106>109-111-112-114-101700- /O.EXT.KJKL.WW.Y.0019.000000T0000Z-131210T1700Z/ ESTILL-POWELL-MENIFEE-ROCKCASTLE-JACKSON-PULASKI-LAUREL-WAYNE- MCCREARY-ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-LEE-BREATHITT- OWSLEY- INCLUDING THE CITIES OF...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...SANDY HOOK...WEST LIBERTY...PAINTSVILLE... CAMPTON...SALYERSVILLE...BEATTYVILLE...JACKSON...BOONEVILLE 1000 AM EST TUE DEC 10 2013 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL NOON EST TODAY... THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL NOON EST TODAY. * SNOW ENDING. * GENERALLY 1 TO 3 INCHES OF TOTAL SNOW ACCUMULATION HAS FALLEN WITH UP TO AN ADDITIONAL HALF INCH POSSIBLE THROUGH NOON. * UNTREATED ROADS ARE LIKELY SNOW COVERED AND SLICK IN SPOTS. TIMES OF REDUCED VISIBILITIES WILL BE POSSIBLE FROM ANY LINGERING BURSTS OF MODERATE SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ KYZ085>088-110-113-115>119-101900- /O.EXT.KJKL.WW.Y.0019.000000T0000Z-131210T1900Z/ WHITLEY-KNOX-BELL-HARLAN-FLOYD-KNOTT-PERRY-CLAY-LESLIE-LETCHER- MARTIN- INCLUDING THE CITIES OF...CORBIN...WILLIAMSBURG...BARBOURVILLE... MIDDLESBORO...PINEVILLE...HARLAN...PRESTONSBURG...HINDMAN... HAZARD...MANCHESTER...HYDEN...WHITESBURG...INEZ 1000 AM EST TUE DEC 10 2013 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 2 PM EST THIS AFTERNOON... THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL 2 PM EST THIS AFTERNOON. * SNOW ENDING. * GENERALLY 1 TO 3 INCHES OF TOTAL SNOW ACCUMULATION HAS FALLEN WITH UP TO AN ADDITIONAL HALF INCH POSSIBLE THROUGH NOON. * UNTREATED ROADS ARE LIKELY SNOW COVERED AND SLICK IN SPOTS. TIMES OF REDUCED VISIBILITIES WILL BE POSSIBLE FROM ANY LINGERING BURSTS OF MODERATE SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW AND SLEET WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ GREIF
000 WWUS43 KJKL 101625 AAA WSWJKL URGENT - WINTER WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 1125 AM EST TUE DEC 10 2013 KYZ120-101730- /O.CAN.KJKL.WS.W.0003.000000T0000Z-131210T1900Z/ PIKE- INCLUDING THE CITY OF...PIKEVILLE 1125 AM EST TUE DEC 10 2013 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN JACKSON HAS CANCELLED THE WINTER STORM WARNING. THE LAST BAND OF SNOW HAS CONTINUED TO FADE AS IT MOVES ACROSS THE AREA AND NO LONGER IS A THREAT FOR ACCUMULATING SNOW. THEREFORE THE WINTER STORM WARNING HAS BEEN CANCELED. $$ KYZ058>060-068-069-079-080-083-084-104-106>109-111-112-114-101730- /O.CAN.KJKL.WW.Y.0019.000000T0000Z-131210T1700Z/ ESTILL-POWELL-MENIFEE-ROCKCASTLE-JACKSON-PULASKI-LAUREL-WAYNE- MCCREARY-ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-LEE-BREATHITT- OWSLEY- INCLUDING THE CITIES OF...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...SANDY HOOK...WEST LIBERTY...PAINTSVILLE... CAMPTON...SALYERSVILLE...BEATTYVILLE...JACKSON...BOONEVILLE 1125 AM EST TUE DEC 10 2013 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN JACKSON HAS CANCELLED THE WINTER WEATHER ADVISORY. THE LAST BAND OF SNOW HAS MOVED OUT OF THE AREA AND NO LONGER POSES A THREAT FOR ACCUMULATION. THEREFORE THE WINTER WEATHER ADVISORY HAS BEEN CANCELED. $$ KYZ085>088-110-113-115>119-101730- /O.CAN.KJKL.WW.Y.0019.000000T0000Z-131210T1900Z/ WHITLEY-KNOX-BELL-HARLAN-FLOYD-KNOTT-PERRY-CLAY-LESLIE-LETCHER- MARTIN- INCLUDING THE CITIES OF...CORBIN...WILLIAMSBURG...BARBOURVILLE... MIDDLESBORO...PINEVILLE...HARLAN...PRESTONSBURG...HINDMAN... HAZARD...MANCHESTER...HYDEN...WHITESBURG...INEZ 1125 AM EST TUE DEC 10 2013 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN JACKSON HAS CANCELLED THE WINTER WEATHER ADVISORY. THE LAST BAND OF SNOW HAS MOVED OUT OF THE AREA AND NO LONGER POSES A THREAT FOR ACCUMULATION. THEREFORE THE WINTER WEATHER ADVISORY HAS BEEN CANCELED. $$ GREIF
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this winter storm warning went out at Dec 10, 3:14 AM EST, 2 hours 46 minutes earlier.
Area forecast discussion, Dec 10, 3:14 AM EST, 2 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 314 AM EST TUE DEC 10 2013 .SHORT TERM...(TODAY THROUGH WEDNESDAY) ISSUED AT 314 AM EST TUE DEC 10 2013 BASED ON TRENDS OBSERVED IN RADAR IMAGERY AND SURFACE OBSERVATIONS FROM THE PAST FEW HOURS...IT APPEARS THAT THE SREF AND GFS MODELS HAVE THE BEST HANDLE ON THE SHORT TERM PORTION OF THE FORECAST. MADE ADJUSTMENTS TO THE QPF...SKY COVER...WINDS PER THE SREF MODEL OUTPUT. ADJUSTED QPF AND SNOWFALL AMOUNTS DOWN SLIGHTLY FOR EASTERN KENTUCKY PER LATEST MODEL DATA. THE LATEST RADAR IMAGERY CLEARLY SHOWS NARROW BANDS OF SNOW FORMING ACROSS MOST OR ALL OF THE AREA. THIS SCENARIO WOULD LEND ITSELF TO MORE ISOLATED AND NARROW CORRIDORS OF HEAVIER SNOWFALL FROM TIME TO TIME. THEREFORE...THE WINTER WEATHER ADVISORY WILL BE LEFT IN EFFECT PRETTY MUCH AS IS. SNOW HAS BEEN REACHING THE GROUND AT NUMEROUS SURFACE OBSERVATION POINTS ACROSS THE AREA FOR THE PAST COUPLE OF HOURS. STILL EXPECTING UP TO INCH OF SNOWFALL THROUGH EARLY THIS MORNING GENERALLY ALONG AND NORTH OF THE I-64 CORRIDOR. ONE TO TWO INCHES CAN STILL BE EXPECTED EAST OF A LINE FROM INEZ TO MOUNT VERNON AND WEST OF LINE FROM PAINTSVILLE TO MONTICELLO. AREAS EAST OF PAINTSVILLE TO JACKSON TO LONDON LINE CAN EXPECT TWO TO THREE INCHES OF THE WHITE STUFF BEFORE ITS ALL SAID AND DONE. ISOLATED AMOUNTS OF UP TO FOUR INCHES WILL BE POSSIBLE IN THE HIGHER TERRAIN ALONG THE VIRGINIA BORDER. SNOWFALL AMOUNTS WERE BASED ON THE LATEST HPC QPF AND NAM12 FORECAST SNOWFALL TOTALS. TEMPERATURES WILL COME IN MUCH BELOW NORMAL TODAY WITH HIGHS IN THE 30S PRETTY MUCH EVERYWHERE. IT WILL BE SLIGHTLY WARMER...WITH HIGHS TOPPING AROUND 40 EVERYWHERE EXCEPT THE FAR NORTHWEST...WHERE HIGHS WILL LIKELY ONLY MAKE INTO THE MID 30S. THE TEMPERATURE FORECAST FAVORED THE COOLER MAVMOS NUMBERS FOR TODAY...ACCOUNTING FOR SNOWFALL AND CLOUD COVER...AND THE SLIGHTLY WARMER METMOS FOR TOMORROW ACCOUNTING FOR MOSTLY CLEAR SKIES...AMPLE SUNSHINE...AND THE SHIFTING OF WINDS TO THE SOUTH. THE WEATHER ON WEDNESDAY LOOKS TO BE HIGH AND DRY...ALBEIT QUITE COOL...AS CANADIAN HIGH PRESSURE SETTLES OVER THE AREA. TONIGHTS LOWS WILL BOTTOM OUT IN THE MID TO UPPER TEENS FOR MOST LOCATIONS...WITH A FEW READINGS NEAR 20 POSSIBLE ALONG THE TENNESSEE BORDER. .LONG TERM...(WEDNESDAY NIGHT THROUGH MONDAY) ISSUED AT 314 AM EST TUE DEC 10 2013 THE MODELS START OUT IN GOOD AGREEMENT WITH A BROAD UPPER TROUGH OVER THE EASTERN TWO THIRDS OF THE US WITH A STRONG HIGH PRESSURE SYSTEM AT THE SURFACE. THE RESULT IS SOME COLD AIR AT THE SURFACE AND FAIR WEATHER. BY FRIDAY MORNING THE UPPER TROUGH AXIS PROGRESSES TO THE EAST ALONG THE EAST COAST AND THE HIGH PRESSURE RIDGE AXIS MOVES SOUTH AND EAST OF THE YEAR. THIS WILL FINALLY ALLOW FOR SOME WARMER TEMPERATURES. BY SATURDAY MORNING THE MODEL DIFFERENCE ARE BECOMING PRETTY SIGNIFICANT AS A UPPER TROUGH MOVES OUT OF THE ROCKIES INTO THE WEST CENTRAL US. THE GFS IS MORE PROGRESSIVE WITH THE UPPER TROUGH AND THIS COULD REALLY MAKE A BIG DIFFERENCE IN WHEN THE NEXT SYSTEM MOVES THROUGH THE AREA. THERE IS ALSO A TROUGH IN THE NORTHERN STREAM. THESE PHASING OF THESE TROUGHS COULD ALSO MAKE A BIG DIFFERENCE IN THE FORECAST. TRIED TO DO A MODEL BLEND AND SLOW DOWN THE GFS A BIT...HOWEVER THE CONFIDENCE IN THE TIMING IS QUITE LOW...HOWEVER THE GENERAL PATTERN PROGRESSION LOOKS GOOD. FOR TEMPERATURES...NUDGED THE MODEL BLEND TOWARD THE ECMWF DURING THE MID PART OF THE PERIOD...WHICH FOR THE MOST PART...WAS A BIT COOLER THAN THE MODEL BLEND. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z TUESDAY NIGHT) ISSUED AT 314 AM EST TUE DEC 10 2013 CONFIDENCE IN THE DETAILS OF SNOW DEVELOPING ACROSS THE AREA OVERNIGHT HAS INCREASED WITH BETTER MODEL AGREEMENT...AND ALL SNOW IS ANTICIPATED AT THE TAF SITES. ACCORDINGLY...HAVE CONTINUED WITH A PERIOD OF LOW CIGS...AND VSBY AT THE TAF SITES STARTING BETWEEN 6Z TO 9Z THROUGH ABOUT 13Z TO 16Z. CIGS AND VSBY WILL BE QUITE VARIABLE DURING PERIODS OF SNOW FALL AS HEAVIER BANDS MOVE THROUGH THE AREA. WINDS WILL BE SEE A BRIEF PICK UP WITH GUSTS TO 15 KTS OR SO. CIGS SHOULD IMPROVE BACK TO MVFR BETWEEN 13Z AND 17Z AND THEN TO VFR LATE IN THE PERIOD AT ALL THE TAF SITES. && .JKL WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY UNTIL NOON EST TODAY FOR KYZ044-050>052. WINTER WEATHER ADVISORY UNTIL 2 PM EST THIS AFTERNOON FOR KYZ058>060-068-069-079-080-083-084-104-106>109-111-112-114. WINTER WEATHER ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR KYZ085>088-110-113-115>120. && SHORT TERM...AR LONG TERM...JJ AVIATION...JJ
Hazardous weather outlook, Dec 10, 3:35 AM EST, 2 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 335 AM EST TUE DEC 10 2013 KYZ044-050>052-111100- FLEMING-MONTGOMERY-BATH-ROWAN- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD 335 AM EST TUE DEC 10 2013 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL NOON EST TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. ACCUMULATING SNOW IS EXPECTED TO CONTINUE THROUGH MID MORNING TODAY. SEE THE LATEST WINTER WEATHER ADVISORY PRODUCT FOR DETAILS ON SPECIFIC SNOWFALL AMOUNTS AND IMPACTS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SNOW WILL BE POSSIBLE FRIDAY NIGHT AND AGAIN SATURDAY NIGHT INTO SUNDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL IN ANY SNOWFALL REPORTS TODAY. KYZ058>060-068-069-079-080-083-084-104-106>109-111-112-114-111100- ESTILL-POWELL-MENIFEE-ROCKCASTLE-JACKSON-PULASKI-LAUREL-WAYNE- MCCREARY-ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-LEE-BREATHITT-OWSLEY- INCLUDING THE CITIES OF...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...CAMPTON... SALYERSVILLE...BEATTYVILLE...JACKSON...BOONEVILLE 335 AM EST TUE DEC 10 2013 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 2 PM EST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. ACCUMULATING SNOW IS EXPECTED TO CONTINUE THROUGH EARLY THIS AFTERNOON. SEE THE LATEST WINTER WEATHER ADVISORY PRODUCT FOR DETAILS ON SPECIFIC SNOWFALL AMOUNTS AND IMPACTS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SNOW WILL BE POSSIBLE FRIDAY NIGHT AGAIN SATURDAY NIGHT INTO SUNDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL IN ANY SNOWFALL REPORTS TODAY. KYZ085>088-110-113-115>120-111100- WHITLEY-KNOX-BELL-HARLAN-FLOYD-KNOTT-PERRY-CLAY-LESLIE-LETCHER- MARTIN-PIKE- INCLUDING THE CITIES OF...CORBIN...WILLIAMSBURG...BARBOURVILLE... MIDDLESBORO...PINEVILLE...HARLAN...PRESTONSBURG...HINDMAN...HAZARD... MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE 335 AM EST TUE DEC 10 2013 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. ACCUMULATING SNOW IS EXPECTED TO CONTINUE THROUGH THIS AFTERNOON. SEE THE LATEST WINTER WEATHER ADVISORY PRODUCT FOR DETAILS ON SPECIFIC SNOWFALL AMOUNTS AND IMPACTS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SNOW WILL BE POSSIBLE FRIDAY NIGHT AGAIN SATURDAY NIGHT INTO SUNDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL IN ANY SNOWFALL REPORTS TODAY. AR
In the hours before
Local storm report, Dec 10, 5:24 AM EST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
524 AM EST TUE DEC 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0507 AM SNOW MOUNT VERNON 37.36N 84.34W
12/10/2013 U0.0 INCH ROCKCASTLE KY EMERGENCY MNGR
PARTS OF I75 IN ROCKCASTLE COUNTY ARE BECOMING SNOW
COVERED AND SLICK.
&&
TBREWERLocal storm report, Dec 10, 5:26 AM EST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
526 AM EST TUE DEC 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0457 AM SLEET CORBIN 36.94N 84.11W
12/10/2013 E0.00 INCH WHITLEY KY PUBLIC
ROADS ARE SLEET COVERED AND SLICK IN CORBIN.
&&
TBREWERLocal storm report, Dec 10, 5:27 AM EST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
527 AM EST TUE DEC 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 AM SNOW PIKEVILLE 37.48N 82.51W
12/10/2013 E3.0 INCH PIKE KY DEPT OF HIGHWAYS
AROUND 3 INCHES OF SNOW IN BOTH PIKEVILLE AND PHELPS.
&&
TBREWERLocal storm report, Dec 10, 5:39 AM EST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
539 AM EST TUE DEC 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0539 AM SNOW CANOE 37.45N 83.45W
12/10/2013 E1.0 INCH BREATHITT KY PUBLIC
AN INCH OF SNOW ON GRASSY AREAS.
&&
TBREWERLocal storm report, Dec 10, 5:40 AM EST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
540 AM EST TUE DEC 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 AM SNOW HARLAN 36.84N 83.32W
12/10/2013 E0.0 INCH HARLAN KY DEPT OF HIGHWAYS
ROADS ARE SLUSHY WITH A HALF TO THREE QUARTERS INCH OF
SNOW IN THE HIGHER ELEVATIONS.
&&
TBREWERLocal storm report, Dec 10, 5:54 AM EST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
554 AM EST TUE DEC 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0548 AM SNOW HAZARD 37.25N 83.20W
12/10/2013 E1.0 INCH PERRY KY BROADCAST MEDIA
AROUND AN INCH OF SNOW AT WYMT.
&&
TBREWERThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 10, 10:02 AM EST | River Flood Advisory | JKL | Whitley | 37 hr |
| Dec 10, 10:18 AM EST | River Flood Advisory | JKL | Knox | 5 hr |
Nearby
Winter Storm Warnings in Kentucky, 2013Every winter storm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.